... on, under down and wool, usually asleep, unable to wake, and when I did running into walls and unable to keep footing. If I did manage to stay awake, it was only due to the multiple pots of coffee. I COULD NOT read at all, and my life is the NYT and the New Yorker. I could go on - the ocular headaches, the peeing, literally, every ten minutes, but I think I have said enough, enough so the sponsor's will probably press delete, and erase my account
No they won't erase your account. This is a good good website. More people like you need to come foward with their experiences on these medicines. Just because they work with chemicals in the brain... doesn't mean you have to put up and shut up. These big pharmas need to know more about what they put out there for humans. No-one should have to be a guinea pig. Big pharma should make come up with a simple affordable blood test to individualize medicine, so it helps not harms.
Tonka, I have been on topamax for about 6yrs. Or so, and I consider it a miracle pill. I have heard of no such law suit. Please fill me in. I was having raging anger, and without it, I am sure I would have been jailed at some point. I had a few minor issues at first, but they soon subsided, and I have been fine ever since. I take 300 mgs. Twice a day. U did not say what ur dose is, or how long u have been on the med. Wish u luck. Or just ask ur doc to change ur med. Kathynohio
Hello. Well I do hope that you're awake to read this. I too take Topamax. I was on a 50 mg. twice day and then had to enter the hospital around Easter of this year (2010) I then was not so sure as to why just that i know that a bad headach was more than I could bare. But before entering the hospital my mental health provider who prescribed or i thought had done so had raised it to a 100 mg. level and that was at least fine for that time. Yet still my PCP when seeing me in the hospital had then dropped it down to 75 mg and well it had been a roller coaster of a ride for me in taking the Topamax. I now don't care to take it and had not done so for many monthes and now i'm on it again. i'm not wanting a roller coaster ride again.
but now having some other medication issues will be more scared in what will happen next should the medications given to me and what will they do in working with the topamax yet still non the less it has also had some good to it for me as i really found out when that what i had done had some good effectivness instead of a bad one. Yet everyone is different and so is another persons body. what works for some may not always work for others.
Hi. I also took Topamax. It was a living he'll. I'm 36 but I feel like an alzheimer's patient. While taking it I would often go somewhere and then wonder where I was. I couldn't remember simple things and forget about reading and comprehending anything. I've been off of it months and I still feel the same way. My school grades have suttered, my children, and my self esteem.
Tonka, Topomax was one of the worst drugs I ever took. I only took it for about 10 days, buy still it affected me in a horrible way. I see this is from six years ago. I hope you are doing much better. I have a couple friends that swear by the drug, but it is the worst. If there's a lawsuit, I'd be interested.
Hang in there.
I was currently put on topamax. As of now i am having trouble feeling my left arm and hand also my left leg my left knee keeps giving out on me from loss of feeling. Im fighting suicidal thoughts depression. I am not myself at all from this medication. Has anyone recovered from such feelings?
I've been on Topamax since 2006. I discovered I have Osteoporosis as a result of the metabolic acidosis caused by the medication. When I was 27 my doctor took me off the medicine, I had a seizure as a result. The convulsions fractured four vertebrae in my spine because of the brittle bones. I went on to fracture four more over the course of a year, for a total of eight spinal fractures. More recently I had a 9mm kidney stone, though I'm not sure what caused that.
I'm 34 have been taking this since 2014 and I've recently started noticing my short term memory fading. Example: Ran into someone last month, saw her again yesterday and I said "Hey, you got your braces removed!" She said "Yeah, 2 months ago, you mentioned that last time I saw you". Sad part is I have NO RECOLLECTION of ever saying that to her or of ever seeing her without her braces. The worse is the look your kids and husband give you, that's sad :( I started taking Topamax because I've had migraines since I was 6 yrs old or so and I've tried everything under the sun for them (about 15 different pills), I've also tried Valporic acid pills. It got so bad I would end up in the ER 1-3 times a month due to my migraines. Topamax has eliminated the ER runs completely, but I get "bad" migraines maybe once every 2 months, not bad.
My question now is are these memory issues, early signs of worse to come (like what I've been reading in these comments) or can I stop taking them now and try to prevent it? For those who stopped taking Topamax, what did you use as an alternative to prevent your migraines?
I took topamax a while then i started to start for getting things every day things i wanted off of them but docter told me i could not just stop them so as then lowerd my milgams then i started to have strokes 5 of them still i had to take them they want me in hand cuff they blamed it on me but i started taking notes of more things that happened
I have been taking Topamax for migraines & as a mood stabilizer for about 10 years. I've had back & neck pain so bad that i have been to several pain therapists, chiopractors, physical therapists, etc. but no one could ever get the pain ynder control. I never knew this drug could cause pain! My psychiatrist recently upped my dosage & my hair started falling out, I started itching, & my headaches got so bad I couldn't get out of bed. I went to my doctor yesterday & they think my thyroid is bad now. What can be undone that has been DONE? I am in more pain & torment now than I was or have ever been. I am weeing all the time, but so thirsty i always feel dehydrated I am not sure what to do about my headaches, my shoulders, or constant back & neck pain. I itch all the time & I have what seems like a sun allergy now too. Also I can't sleep!!!
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Mar 2011 • 1 answer
Posted 18 Jul 2011 • 2 answers
Posted 4 Mar 2012 • 1 answer
Topamax - I cant take any mood staballizers or anti-depresant.. cant take anything that messes w/ my
Posted 28 Jun 2013 • 1 answer
Posted 3 Aug 2015 • 1 answer